Indiana, 2006Hail and Damaging Winds in Indiana, June 19 to 20, 2006
June 19 to 20, 2006 · NWS LMK · 10 events in 6 counties and zones
Thunderstorm winds downed trees over parts of south central Indiana. Some roads and highways were blocked by the downed trees.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorm winds downed trees over parts of south central Indiana. Some roads and highways were blocked by the downed trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 19, 2:31 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 19, 2:31 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 PM EDT MON JUN 19 2006
.MESO UPDATE...
JUST GOT OFF A CONFRENCE CALL WITH SPC AND SVR TSTM WATCH 512 WILL
BE COMING UP SHORTLY UNTIL 02Z. THIS WILL BE REFLECTED IN THE
UPCOMING ZONE ISSUANCE. CURRENT THINKING IS THAT STORMS WILL
EVENTUALLY BACKBUILD ACROSS SOUTHERN ILLINOIS AND THEN MOVE ESE
THROUGH OUR SOUTHERN INDIANA COUNTIES AND MAY SKIM SOME PORTION OF
NORTHERN KY. CURRENT VIS IMAGERY SUPPORTS THIS AS WELL AS TCU GOING
UP ALONG THE FRONTAL BOUNDARY. DAMAGING WINDS AND LARGE HAIL WILL
BE THE PRIMARY THREATS.
-JARVIS
.SHORT TERM (TONIGHT AND TUESDAY)...
AFTERNOON SATELLITE IMAGERY SHOWING PARTLY SUNNY SKIES ACROSS THE
FORECAST AREA. GIVEN THE MORNING CLOUD COVER...TEMPERATURES HAVE
BEEN A BIT SLOWER TO RISE THIS AFTERNOON. MOST LOCATIONS ARE
REPORTING UPPER 70S TO THE LOWER 80S. SFC FRONTAL BOUNDARY IS STILL
TO OUR NORTHWEST WITH SEVERAL AREAS OF CONVECTION FIRING ALONG IT.
THE MAIN FORECAST CHALLENGE FOR THIS SHORT TERM PERIOD WILL BE
PRECIPITATION CHANCES TONIGHT AND AGAIN TUESDAY AFTERNOON.
12Z NAM AND GFS SOLUTIONS CONTINUE TO BE IN GOOD AGREEMENT THROUGH
THE SHORT TERM PERIOD. MODEL SOLUTIONS BRING FRONTAL BOUNDARY
SOUTHEAST THROUGH THE REGION THIS EVENING AND OVERNIGHT. WITH
CONVECTION ALREADY FIRING TO NORTH CLOSER TO THE UPPER LEVEL...MAIN
CONCERN IS WHETHER CONVECTION WILL DEVELOP FURTHER SOUTHWESTWARD
DURING THIS AFTERNOON AND EVENING. RECENT SAT IMAGERY SHOWING CU
FIELD STRUGGLING ACROSS CENTRAL AND SOUTHERN ILLINOIS WHERE LOW
LEVEL CONVERGENCE IS NOT ALL THAT GREAT. NONETHELESS...THE NAM12
AND REG NAM RUNS CONTINUE TO SHOW CONVECTION BACKBUILDING THROUGH
SOUTHERN INDIANA AND NORTHERN KY THIS EVENING. THUS WE WILL KEEP
CHANCE POPS IN THE FCST FOR THE NORTHERN HALF OF THE FA TONIGHT.
CONCERNING SVR POTENTIAL...GIVEN THE UPPER LEVEL SUPPORT AND DECENT
LAPSE RATES...STORMS COULD BE SEVERE THIS EVENING. DAMAGING WINDS
WILL BE THE PRIMARY THREAT WITH SOME HAIL POSSIBLE AS WELL.
TEMPERATURES WILL NOT FALL ALL THAT MUCH BEHIND THE FRONT WITH
OVERNIGHT LOWS IN THE MID TO UPPER 60S.
FOR TUESDAY...SKIES ARE EXPECTED TO START OF MOSTLY SUNNY IN THE
MORNING. HOWEVER BY AFTERNOON...MODELS SHOW THAT COMBO OF HEATING
AND INSTABILITY WILL LEAD TO SCT CONVECTION ONCE AGAIN DURING THE
AFTERNOON. GIVEN THE RANDOM NATURE OF CONVECTION WILL BE USING
COVERAGE TERMS FOR THE UPCOMING FCST. TEMPERATURES WILL BE ABOVE
NORMAL AGAIN WITH HIGHS IN THE 86 TO 91 DEGREE RANGE.
-JARVIS
.LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...
MODELS DEPICT PATTERN THROUGH LONG RANGE SHIFTING FROM ZONAL FLOW
OVER NORTHERN HALF OF THE UNITED STATES AND UPPER RIDGE OVER
SOUTHEASTERN QUARTER OF THE COUNTRY TO ONE WITH AMPLIFIED RIDGE OVER
THE WEST AND TROUGH OVER THE EAST.
.TUESDAY NIGHT THROUGH THURSDAY...
HOT AND HUMID CONDITIONS WILL PREVAIL UNDER INFLUENCE OF SOUTHWEST
FLOW INTO THE OHIO VALLEY ON WEST SIDE OF BERMUDA HIGH PRESSURE.
THIS WILL PUMP GULF OF MEXICO MOISTURE NORTH...SO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE EITHER AFTERNOON. WITH GENEROUS
AMOUNTS OF SUNSHINE HIGH TEMPERATURES WILL BE IN THE LOWER 90S.
.THURSDAY NIGHT THROUGH MONDAY...
WITH UPPER PATTERN SEEING RIDGE BECOME ESTABLISHED OVER THE
INTERMOUNTAIN WEST...IMPULSES MOVING INTO SOUTHERN CANADA OR PACIFIC
NORTHWEST AND INFLUENCED BY UPPER VORTEX IN NORTHEASTERN CANADA...
TROUGH WILL GRADUALLY FORM OVER THE EASTERN STATES. IMPULSES
DROPPING INTO MID MISSISSIPPI AND OHIO VALLEYS WILL DRAG COLD FRONT
SOUTHEAST TO NEAR THE OHIO RIVER BY FRIDAY. PRESENCE OF FRONT
AND ACCOMPANYING MOISTURE AND INSTABILITY WILL PRODUCE ONGOING
CHANCE OF SHOWERS AND THUNDERSTORMS UNTIL SOME TIME MONDAY.
THUS STORMS WILL BE MENTIONED THURSDAY NIGHT THROUGH MONDAY MORNING.
MORE SPECIFIC TIMING OF ANY STORMS WILL COME LATER...AS WILL DETAILS
OF HOW MUCH IMPACT ON TEMPERATURES COMING CHANGE WILL HAVE. WITH
GOOD CHANCE OF STORMS EACH DAY AND PRESENCE OF PLENTIFUL MOISTURE...
CLOUDS WILL SERVE TO HOLD DOWN TEMPERATURES TO SOME EXTENT. SO FROM
FRIDAY THROUGH MONDAY AFTERNOON HIGHS WILL BE IN THE 80S.
ENOUGH DRY AIR MAY FINALLY PUSH INTO THE FORECAST AREA TO END
PRECIPITATION DURING MONDAY. EVEN THOUGH HIGH TEMPERATURES MONDAY
MAY NOT COOL MUCH BECAUSE OF INCREASING SUNSHINE...HUMIDITY LEVELS
WILL BE LOWER.
THEN AGAIN...WELL SEE HOW THIS HOLDS UP THIS WEEK WITH SUBSEQUENT
MODEL RUNS. -REITMEYER
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 19, 3:15 PM EST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 PM EDT MON JUN 19 2006
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-200830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
415 PM EDT MON JUN 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
A STRONG UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT IS FORECAST
TO MOVE SOUTHEAST OUT OF THE UPPER MIDWEST AND THROUGH THE OHIO
VALLEY TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL
ACCOMPANY THESE FEATURES AS THEY MOVE THROUGH THE OUTLOOK AREA. THE
MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.
IN ADDITION...TORRENTIAL RAINS AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL ACCOMPANY ANY OF THESE THUNDERSTORMS.
AT THIS TIME...THE PORTION OF THE OUTLOOK AREA AT HIGHEST RISK OF
SEVERE WEATHER ARE AREAS NORTH OF A LINE FROM TELL CITY INDIANA TO
WINCHESTER KENTUCKY. THUNDERSTORMS WILL LIKELY AFFECT THIS AREA
BETWEEN 500 PM AND 1000 PM EDT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY.
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE TUESDAY THROUGH THURSDAY. WITH HIGH TEMPERATURES EXPECTED
TO TOP OUT IN THE LOWER 90S...COMBINED WITH HIGH DEWPOINTS...HEAT
INDEX READINGS WILL LIKELY APPROACH 95 TO 100 DEGREES DURING THE
AFTERNOON.
A FRONTAL SYSTEM WILL MOVE INTO THE AREA FRIDAY AND SATURDAY
BRINGING A BETTER CHANCE OF THUNDERSTORMS AND MEASURABLE RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS EVENING. SPOTTERS AND EMERGENCY
MANAGERS SHOULD REPORT SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE OFFICE IN LOUISVILLE. SPOTTER REPORTS CAN ALSO BE FILLED
OUT ON LINE AT OUR INTERNET WEBSITE WEATHER.GOV/LOUISVILLE USING THE
E-SPOTTER PROGRAM.
JARVIS
In the hours before
Special weather statement, Jun 19, 3:37 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
437 PM EDT MON JUN 19 2006
INZ076>079-192130-
JEFFERSON-ORANGE-SCOTT-WASHINGTON-
437 PM EDT MON JUN 19 2006
...LINE OF STRONG TO SEVERE STORMS MOVING INTO SOUTHERN INDIANA...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG TO SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
VERSAILLES TO BROWNSTOWN TO NEAR SHOALS...AND MOVING EAST SOUTHEAST
AT 30 TO 40 MPH.
DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR...LARGE HAIL...AND WINDS IN EXCESS OF 60 MPH...ARE
POSSIBLE WITH ANY OF THESE STORMS THAT REMAIN SEVERE.
ON THEIR PRESENT TRACK THESE STORMS WILL BE...
NEAR SCOTTSBURG AND SALEM BY 520 PM EDT.
NEAR MADISON BY 530 PM EDT.
IF YOU ARE IN THE PATH OF THESE STORMS...STAY TUNED TO NOAA ALL
HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL
MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. A SEVERE THUNDERSTORM
WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.
CS
Event by event
5 hail, 4 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
Heavy Rain, Harrison
- When
- June 19, 3:51 PM EST to 5:51 PM EST
- Where
- Harrison County, Palmyra
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.195, -86.111 (the zone’s center; the record gives no point)
A storm spotter measured 1.85 inches of rain over a two hour period.
Hail, Orange
- When
- June 19, 4:26 PM EST
- Where
- Orange County, Orleans
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.667, -86.450
Thunderstorm Wind, Orange
- When
- June 19, 4:26 PM EST
- Where
- Orange County, Orleans
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.667, -86.450
Thunderstorm Wind, Washington
- When
- June 19, 5:13 PM EST
- Where
- Washington County, Freddricksburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.433, -86.183
Thunderstorm Wind, Floyd
- When
- June 19, 5:30 PM EST
- Where
- Floyd County, Floyds Knobs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.317, -85.867
Thunderstorm Wind, Harrison
- When
- June 19, 5:43 PM EST
- Where
- Harrison County, Bridgeport
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 38.183, -85.900
Hail, Crawford
- When
- June 19, 5:46 PM EST
- Where
- Crawford County, Wickliffe
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.367, -86.633
Hail, Washington
- When
- June 19, 11:56 PM EST
- Where
- Washington County, Martinsburg
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.450, -86.033
Hail, Washington
- When
- June 19, 11:58 PM EST
- Where
- Washington County, New Pekin
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.500, -86.017
Hail, Clark
- When
- June 20, 12:25 AM EST
- Where
- Clark County, 1 mi S of Henryville
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.517, -85.767
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Maine, June 19, 20061 death · 50 kt wind · 16 events
- Heat in Oklahoma, June 19, 20061 death · 1 event
- Flash Flood and Hail in Indiana, June 19, 2006$149,000 · 2 in hail · 68 events
- Flash Flooding in Texas, June 19, 2006$3.3 million · 2 events
- Wildfire in Oregon, June 19 to 20, 20063 injured · $500,000 · 1 event
- Flash Flood in Louisiana, June 19, 2006$500,000 · 1 event
- Hail and Damaging Winds in Ohio, June 19, 2006$95,000 · 1 in hail · 32 events
- Flash Flood and Damaging Winds in Virginia, June 19, 2006$115,000 · 55 kt wind · 5 events
- Lightning Strikes in Indiana, June 19, 2006$80,000 · 2 events
- Hail and Damaging Wind in Michigan, June 19, 2006$75,000 · 1.25 in hail · 3 events
- Hail and Damaging Winds in Michigan, June 19, 2006$10,000 · 1.75 in hail · 40 events
- Flash Flood and Damaging Winds in Maryland, June 19, 2006$50,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511995, 5511750, 5511990, 5511991, 5511992, 5511993, 5511994, 5511996, 5511997, 5511998.